MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55243
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported during an initial endovascular abdominal aortic aneurysm repair (evar) procedure, the zenith flex with spiral-z technology aaa endovascular graft iliac leg, (b)(4) was difficult to deploy in the common iliac.The shift was impossible to get down on the positioner and it was impossible to deploy the graft.Another device was used to complete the procedure.The patient¿s anatomy was not tortuous.It was also reported that images will not be provided as the hospital is not permitted to provide information about the patient.There were no adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Additional information/clarification of event received on january 17, 2018.Investigation/evaluation: the zenith flex with spiral-z technology aaa endovascular graft iliac leg was not returned for an evaluation.Without the complaint device, a physical investigation was not able to be completed.A review of device history records, instructions for use, manufacturing instructions, and quality control data was conducted.Review of the device history record revealed that no non-conformances were noted.After receiving clarification of the event, it appears that the physician had difficulty retracting the main body sheath to deploy the device.No other information is given about the device.Retraction of the main body sheath can be difficult and requires enough force to overcome the frictional forces from the loaded graft.A bend or kink in the system was not noted by the customer.The customer stated that the patient did not have tortuous anatomy, making these possible causes unlikely.The ifu explains the flushing procedure for the device, which is necessary for air removal and to wet the graft.When the graft is wet, the frictional force is lessened, allowing the flexor sheath to be retracted easier.It was stated that the captor valve was open during the attempt to retract the flexor sheath.It is required that the captor valve is placed in the open position as stated in the ifu to enable the flexor sheath to be retracted.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu, inspect the device and packaging to verify that no damage has occurred as a result of shipping.If damage has occurred, do not use the product and return to cook.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith spiral-z aaa iliac leg graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of the resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis, or in calcified or tortuous vessels.Possible causes for facing deployment difficulties are: due to tortuous anatomy, any bend or kink in the delivery system (possibly due to continued advancement when resistance is encountered), or if the captor valve on the sheath is not turned to open position.The qc specification and design history files were reviewed and no evidence was found that the device was not manufactured to specification.Due to the lack of information, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
The physician had difficulty retracting the main body sheath and was unable to deploy the zenith flex with spiral-z technology aaa endovascular graft iliac leg.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7140211
Report Number1820334-2017-02061
Device Sequence Number1472393
Product Code MIH
UDI-Device Identifier10827002552439
UDI-Public(01)10827002552439(17)200817(10)8119548
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55243
Device Catalogue NumberZSLE-20-90-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight82